Mississippi, 2025

Damaging Winds in Mississippi, June 19, 2025

June 19, 2025 · NWS MEG · 2 events in 2 counties and zones

A very warm, moist, and unstable airmass was in place across the Mid-South ahead of an approaching cold front. Dewpoints ranged from 75 to 80 degrees across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A very warm, moist, and unstable airmass was in place across the Mid-South ahead of an approaching cold front. Dewpoints ranged from 75 to 80 degrees across the area. As the cold front sagged south, an upper-level disturbance pushed into the region, causing an increase in shear. Convection developed along an old outflow boundary during the late afternoon and evening hours on June 18, 2025. Additional development occurred as the front and additional outflow boundaries pushed south into the area. Storm mode was generally clusters and segments at first. Robust instability and high DCAPE values supported large hail and damaging winds initially. After midnight and during the early morning hours of June 19, 2025, the front nearly stalled and became parallel to the upper-level flow. As a result, convection became more east-west oriented with very heavy rainfall rates. Training storms caused significant flash flooding over parts of West Tennessee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 19, 1:16 AM CST, 4 hours 33 minutes earlier. Its key messages:

  • Updated at 1237 AM CDT Thu Jun 19 2025
  • Strong to severe storms will be ongoing through mid morning today as a cold front sinks through the region. The main threats are damaging winds and locally heavy rainfall leading to flash flooding.
  • Hot and humid conditions will start tomorrow through the middle of next week, with heat indices above 105 degrees by Saturday.
Area forecast discussion, Jun 19, 1:16 AM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
216 AM CDT Thu Jun 19 2025

...New DISCUSSION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 1237 AM CDT Thu Jun 19 2025

- Strong to severe storms will be ongoing through mid morning
  today as a cold front sinks through the region. The main
  threats are damaging winds and locally heavy rainfall leading to
  flash flooding.

- Hot and humid conditions will start tomorrow through the middle
  of next week, with heat indices above 105 degrees by Saturday.

&&

.DISCUSSION...
(Today through Wednesday)
Issued at 1237 AM CDT Thu Jun 19 2025

In the near term, several outflow boundaries will be interacting
with each other as a cluster of convection sinks down ahead of a
cold front. The front itself is still back up along the MO and KY
state lines, but there are individual cold pools and larger scale
outflow interactions that will support the convection through
daybreak. We'll be working with on the order of 1500 J/kg of
SBCAPE this morning and bulk shear above 30 kts, which is plenty
to hold this convection together. Will note that the hail
potential will be on the steady decline for the next several hours
as we're quickly losing lapse rates. Due to the orientation of the
front and the storm motions moving across it, will also need to
monitor the flooding potential in the near term for training
storms.

After the front clears by about noon today, a 593 dam midlevel
ridge will begin sliding its way over to the Mid-South. This means
temperatures are on the rise and PoPs are on the decline. The
heat and humidity will be the main story for the next week or so,
especially over the weekend. By tomorrow afternoon, heat indices
are inching to triple digit territory along and west of the
Mississippi River. Conditions will only worsen from there as the
midlevel ridge will be parked over west TN by Saturday afternoon.
Expect the first 105 degree heat indices of the season by
Saturday, which will warrant a Heat Advisory for the majority of
the area. Sunday looks pretty much exactly the same with
widespread 105 degree heat indices. Those heat headlines will be
forthcoming with later forecast issuances.

As we move into next week, the upper level pattern will deamplify
just enough to allow diurnally driven convection to return.
30-40% chance PoPs are in the forecast Monday through Thursday of
next week, mostly in the form of isolated summertime convection.
It'll still be very hot and humid well into the work week, so any
showers and thunderstorms that develop will be a nice cooldown
from the heat and humidity. The 6-10 day CPC temperature outlook
depicts a 70% chance of above normal temperatures through late
June, so this weekend's ridging is just the start of a persistent
hot pattern.

CAD

&&

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Wed Jun 18 2025

Scattered showers are quickly developing across western Arkansas,
moving east at around 25 kts. This motion alone would bring showers
or thunderstorms into eastern Arkansas around 03Z. However, the
atmosphere is becoming increasingly unstable in east Arkansas and
across the remainder of the Midsouth. As a result, additional
development is expected and will likely result in earlier impact,
especially at JBR and MEM. Outside of direct TS impacts, cigs
should remain VFR through the TAF cycle.

Southwest winds tonight 10-15 kts may gust over 20 kts. Winds
will shift from the west to northwest tomorrow 5-10 kts and below
5 kts tomorrow night. VFR conditions will prevail at JBR, MEM and
MKL most of tomorrow into tomorrow night. Storms may linger near
TUP through midday.

&&

.FIRE WEATHER...
Issued at 1237 AM CDT Thu Jun 19 2025

Showers and thunderstorms will be out of the area by noon today,
which is the last widespread rain in the forecast for at least the
next week. High pressure will be dominant through the middle of
next week and there will be 30-40% chance of isolated summertime
convection each day starting Monday. Very hot and humid conditions
will start tomorrow with temperatures in the mid 90s each
afternoon.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CAD
AVIATION...JDS

In the hours before

Local storm report, Jun 19, 12:21 AM CST, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
121 AM CDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     Tstm Wnd Gst     4 SSE Fairview          35.71N 88.82W
06/19/2025  M62 MPH          Madison            TN   CO-OP Observer

            measured on Davis weather station.

&&

DNM
Special weather statement, Jun 19, 1:00 AM CST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Memphis TN
200 AM CDT Thu Jun 19 2025

TNZ049-050-088-089-190730-
Tipton TN-Fayette TN-Shelby TN-Haywood TN-
200 AM CDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TIPTON...
NORTHWESTERN FAYETTE...SOUTHWESTERN HAYWOOD AND NORTHEASTERN SHELBY
COUNTIES THROUGH 230 AM CDT...

At 200 AM CDT, Doppler radar was tracking a strong thunderstorm over
Brighton, or 8 miles southwest of Covington, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Covington, Munford, Brighton, Atoka, Mason, Gilt Edge, Stanton,
Braden, Barretville, Egypt, Belmont, Redwood, Rosemark, Turnpike,
Idaville, Beaver, Meux Corner, Cotton Lake, Canaan Grove, and
Keeling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3536 8936 3536 8981 3553 8984 3560 8955
      3560 8953 3559 8951 3558 8951 3558 8950
      3560 8947 3562 8947 3563 8941
TIME...MOT...LOC 0700Z 262DEG 23KT 3546 8974

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AC3
Special weather statement, Jun 19, 1:06 AM CST, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
206 AM CDT Thu Jun 19 2025

TNZ052>055-092-190730-
Henderson TN-Chester TN-Madison TN-Decatur TN-Hardin TN-
206 AM CDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HENDERSON...NORTHWESTERN
HARDIN...SOUTHEASTERN MADISON...CHESTER AND SOUTHWESTERN DECATUR
COUNTIES THROUGH 230 AM CDT...

At 206 AM CDT, Doppler radar was tracking a strong thunderstorm near
Henderson, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lexington, Henderson, Sardis, Reagan, Jacks Creek, Darden, Mifflin,
Montgomery, Scotts Hill, Milledgeville, Enville, Beech Bluff, Rock
Hill, Hinkle, Roby, Maple Grove, Pleasant Grove, Cabo, Middle Fork,
and Red Walnut.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3539 8814 3538 8870 3563 8874 3572 8819
TIME...MOT...LOC 0706Z 261DEG 23KT 3550 8864

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AC3
Special weather statement, Jun 19, 1:36 AM CST, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
236 AM CDT Thu Jun 19 2025

TNZ049-050-089-090-190815-
Hardeman TN-Tipton TN-Fayette TN-Haywood TN-
236 AM CDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TIPTON...
NORTHEASTERN FAYETTE...NORTHWESTERN HARDEMAN AND SOUTHERN HAYWOOD
COUNTIES THROUGH 315 AM CDT...

At 236 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Dancyville, or 12 miles southeast of Covington, moving
east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brownsville, Hillville, Dancyville, Mason, Stanton, Asbury, Cedar
Chapel, Belmont, Vildo, Hickory Point, Cotton Lake, Sunnyhill,
Keeling, Morton Hill, Shepp, Tabernacle, and Meux Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3535 8954 3553 8958 3564 8911 3549 8908
      3543 8908 3543 8906 3538 8905
TIME...MOT...LOC 0736Z 259DEG 21KT 3546 8948

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

AC3
Special weather statement, Jun 19, 3:17 AM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
417 AM CDT Thu Jun 19 2025

ARZ026>028-035-036-TNZ049-191000-
Poinsett AR-Craighead AR-Cross AR-Mississippi AR-Crittenden AR-
Tipton TN-
417 AM CDT Thu Jun 19 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CRAIGHEAD...POINSETT...
SOUTHWESTERN MISSISSIPPI...NORTHERN CRITTENDEN...NORTHERN CROSS AND
SOUTHWESTERN TIPTON COUNTIES THROUGH 500 AM CDT...

At 416 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Harrisburg, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Osceola, Trumann, Marked Tree, Harrisburg, Lepanto, Bay, Caraway,
Wilson, Tyronza, Keiser, Weiner, Joiner, Dyess, Gilmore, Bassett,
Marie, Waldenburg, Greenfield, Turrell, and Etowah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3576 9103 3574 8997 3537 9008 3544 9104
TIME...MOT...LOC 0916Z 281DEG 30KT 3560 9062

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

AC3
Local storm report, Jun 19, 5:40 AM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
640 AM CDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     Flash Flood      2 ENE Downtown Memphis  35.14N 90.02W
06/19/2025                   Shelby             TN   Broadcast Media

            I-240 at Jefferson Rd is completely flooded.

&&

The radar

The Memphis radar (KNQA), 54 km away, was scanning. The volume nearest the first event began at 11:48 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, De Soto

When
June 19, 5:49 AM CST to 5:54 AM CST
Where
De Soto County, 1.2 mi NW of Bright
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
34.860, -89.937

Multiple trees and power lines were knocked down around the Getwell Road and Byhalia Road intersection.

Thunderstorm Wind, Lafayette

When
June 19, 7:51 AM CST to 7:56 AM CST
Where
Lafayette County, 0.9 mi SW of Oxford
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Storm Chaser
Coordinates
34.360, -89.530

Numerous trees were knocked down across Lafayette County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276976, 1276975.